Diary Of A Pharmacist, Diary Of A Welltopian Pharmacist!

Aspirin & Ginger! The Forbidden Love Story!

Love StoryBanner

One night as we were about to close the pharmacy, a customer came by for his consultation session. He looked very upset and annoyed; I rushed to ask him if something was wrong! And he replied that his new doctor has prescribed to him a new aspirin that was no good at all! I asked him how, As I myself had sold him this aspirin!

He told me that ever since he started taking this aspirin he noticed that he is often so tired, dizzy and he even noticed some bruises on his arm and legs!

It was really strange because these symptoms rarely happen with this certain aspirin, we kept revising all the other meds and supplements he has been taking to see if any of them interacts with the aspirin! But no, everything seemed fine!

So where was the problem! And as we were discussing this issue, he kept clearing his throat and then he told me to wait a second till he grabs something from his car … He went to the pharmacy parking lot and got back with his thermal cup.

I asked him if he was having a cold or something … he replied no but he had been drinking this ginger lemon drink to boost his immunity and it works well! he has been drinking it for MONTHS! And he quoted: “It’s Like Love from first sight … It’s Magical”

And just like that, we found the missing puzzle piece. I slowly asked him if he had mentioned this magical drink to his doctor …

He replied: No, Do I have to?!

I explained to him how ginger and aspirin may be considered a forbidden love story because they may interact together and cause all these unwanted symptoms he has been noticing! So with a broken heart face, he asked me if there would be any alternatives, and we started a new discussion, but we’ll talk about this later.

So dear readers, Talk to your doctor before using ginger together with aspirin. Ginger products have been reported to cause bleeding in rare cases, and taking it with other medications that can also cause bleeding such as aspirin may increase that risk. You should seek immediate medical attention if you experience any unusual bleeding or bruising, or have other signs and symptoms

And please ALWAYS REMEMBER that:

It is important to tell your doctor or your healthcare provider about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.

Consult and Stay Safe!